Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Class groups of integral group rings


Authors: I. Reiner and S. Ullom
Journal: Trans. Amer. Math. Soc. 170 (1972), 1-30
MSC: Primary 20C05
MathSciNet review: 0304470
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Lambda $ be an $ R$-order in a semisimple finite dimensional $ K$-algebra, where $ K$ is an algebraic number field, and $ R$ is the ring of algebraic integers of $ K$. Denote by $ C(\Lambda )$ the reduced class group of the category of locally free left $ \Lambda $-lattices. Choose $ \Lambda = ZG$, the integral group ring of a finite group $ G$, and let $ \Lambda '$ be a maximal $ Z$-order in $ QG$ containing $ \Lambda $. There is an epimorphism $ C(\Lambda ) \to C(\Lambda ')$, given by $ M \to \Lambda '{ \otimes _\Lambda }M$, for $ M$ a locally free $ \Lambda $-lattice. Let $ D(\Lambda )$ be the kernel of this epimorphism; the groups $ D(\Lambda ),C(\Lambda )$ and $ C(\Lambda ')$ are all finite. Our main theorem is that $ D(ZG)$ is a $ p$-group whenever $ G$ is a $ p$-group. This generalizes Fröhlich's result for the case where $ G$ is an abelian $ p$-group. Our proof uses some facts about the center $ F$ of $ QG$, as well as information about reduced norms. We also calculate $ D(ZG)$ explicitly for $ G$ cyclic of order $ 2p$, dihedral of order $ 2p$, or the quaternion group. In these cases, the ring $ ZG$ can be conveniently described by a pullback diagram.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20C05

Retrieve articles in all journals with MSC: 20C05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1972-0304470-6
PII: S 0002-9947(1972)0304470-6
Article copyright: © Copyright 1972 American Mathematical Society